Nebraska, 2009Damaging Winds in Nebraska, June 26, 2009
June 26, 2009 · NWS CYS · 5 events in 5 counties and zones
An area of thunderstorms produced strong outflow winds over much of the southern and central portions of the Nebraska panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of thunderstorms produced strong outflow winds over much of the southern and central portions of the Nebraska panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 26, 1:16 PM MST, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 26, 1:16 PM MST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
216 PM MDT FRI JUN 26 2009
.SHORT TERM...TONIGHT THROUGH SUNDAY...
SHOWERS AND THUNDERSTORMS WERE WIDESPREAD OVER THE WEST PART OF THE
CWA EARLY THIS AFTERNOON. SOME LOCATIONS...SUCH AS KSAA AND KCYS...
HAVE HAD MODERATE TO HEAVY RAINFALL. THE ACTIVITY IS AHEAD OF A
SHORTWAVE TROUGH CURRENTLY OVER CENTRAL WYOMING AND COLORADO. THE
FEATURE WILL CONTINUE TO MOVE EAST AND WILL BE EAST OF THE ENTIRE
CWA AFTER 12Z. THE SHORTWAVE TROUGH APPEARS TO BE SLIGHTLY FASTER
THAN MODELS EARLY THIS AFTERNOON. THE ASSOCIATED SURFACE COLD FRONT
WAS FROM NORTHEAST TO SOUTH CENTRAL WYOMING AT 18Z AND WILL MOVE
ACROSS THE REST OF THE CWA BY EARLY EVENING. THE FRONTAL TIMING
SEEMED TO BE SLOWER THAN MODEL PROJECTIONS. AHEAD OF THE SHORTWAVE
TROUGH AND FRONT WILL CONTINUE TO BE ABUNDANT MOISTURE WITH THE
PRECIPITABLE WATER VALUES OVER 150 PERCENT OF NORMAL. THE
ATMOSPHERE OVER THE EAST PART OF THE CWA...ESPECIALLY THE
PANHANDLE...WILL BE MOIST AND UNSTABLE. STRONG STORMS WITH HEAVY
RAIN AND SMALL HAIL CAN BE EXPECTED OVER AND EAST OF THE LARAMIE
VALLEY. NORTHEAST MOVEMENT OF 25 MPH OF THE STORMS SHOULD REDUCE
THE THREAT OF FLOODING...ALTHOUGH MINOR FLOODING IS POSSIBLE OVER
THE EAST PART OF THE CWA THROUGH THE EVENING. A FEW STORMS MAY
PRODUCE SEVERE WEATHER OVER THE FAR EAST PART OF THE CWA THROUGH THE
EVENING AS THE CIN WILL BE GONE AFTER 21Z AND SBCAPE VALUES PER LAPS
ARE OVER 2000 J/KG NEAR KSNY. DRIER AND COOLER AIR WILL MOVE OVER
THE CWA BEHIND THE SHORTWAVE TROUGH AND FRONT FROMW EST TO EAST
TONIGHT AND CONTINUE THROUGH SATURDAY NIGHT. HEIGHTS ALOFT SLOWLY
RISE THROUGH SUNDAY WITH SURFACE HIGH PRESSURE MOVING OVER THE CWA
AT 12Z SUNDAY AND THEN ONTO THE CENTRAL PLAINS DURING THE DAY SUNDAY.
THE ATMOSPHERE BECOME SLIGHTLY UNSTABLE OVER FAR SOUTH CENTRAL
WYOMING SATURDAY AFTERNOON AND OVER FAR SOUTHERN WYOMING SUNDAY
AFTERNOON. WILL KEEP LOW POPS IN THOSE LOCATIONS FOR THOSE PERIODS.
TEMPERATURES WILL BE COOLER ON SATURDAY AND THEN WARMER FOR SUNDAY.
LOWS FOR SATURDAY NIGHT WILL BE COOLER THAN IN RECENT DAYS WITH THE
SURFACE HIGH OVER THE CWA.
.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY
A WEAK DISTURBANCE WILL MOVE ACROSS THE CWA ON MONDAY WHICH WILL
AFFECT AREAS MAINLY WEST OF THE LARAMIE RANGE. WILL KEEP A SLIGHT
CHANCE OF AFTERNOON THUNDERSTORMS FOR THE MOUNTAINS FOR MON. FOR
TUES...UPPER RIDGE WILL CONTINUE TO BUILD OVER THE CENTRAL ROCKIES.
SOME MID LEVEL MOISTURE WILL STREAM INTO AREAS WEST OF THE LARAMIE
RANGE...SO WILL MENTION A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS
AS AIRMASS DESTABILIZES WITH DAY TIME HEATING. SIMILAR WEATHER WILL
OCCUR ACROSS THE CWA FROM WED THROUGH FRI. THE UPPER RIDGE WILL
REMAIN IN THE VICINITY OF THE ROCKIES AND MID LEVEL MOISTURE
ROTATING AROUND THE HIGH WILL STREAM INTO THE FORECAST AREA. THEN
AS THE AIRMASS DESTABILIZES EACH DAY...ISOLATED LATE DAY
THUNDERSTORMS WILL DEVELOP OVER THE AREA. A DISTURBANCE WILL MOVE
ACROSS THE CWA THUR...WITH ANOTHER ONE MOVING ACROSS THE AREA ON
FRIDAY. THESE DISTURBANCES SHOULD ENHANCE THE STRENGTH AND NUMBER
OF STORMS DURING THE AFTERNOONS. HIGH TEMPERATURES WILL BE FROM 4
TO 8 DEGREES ABOVE NORMAL FROM MON THROUGH THUR...AND AROUND NORMAL
ON FRI.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH SUNDAY. SHOWERS AND STORMS
WILL BE FAIRLY WIDESPREAD OVER THE CWA THROUGH THE EVENING AND BRIEF
MVFR CEILINGS AND VISIBILITIES IN RAIN WILL BE ASSOCIATED WITH THE
ACTIVITY. DRIER AIR WILL SPREAD OVER THE CWA LATER TONIGHT AND
SATURDAY AND PERSIST THROUGH SUNDAY FOR A MINIMUM OF LATE DAY
SHOWERS AND THUNDERSTORMS.
&&
.FIRE WEATHER...
FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE
CWA THROUGH THE EVENING. MINIMUM RELATIVE HUMIDITIES WILL REMAIN
HIGH FOR THE REST OF THE AFTERNOON. DRIER AIR WILL MOVE OVER THE
CWA TONIGHT...BUT RELATIVE HUMIDITY RECOVERIES WILL STILL BE VERY
GOOD. COOLER AND DRIER AIR WILL PERSIST OVER THE CWA THROUGH
SATURDAY NIGHT WITH WARMING TEMPERATURES FOR SUNDAY. TEMPERATURES
WILL BE AT OR ABOVE NORMAL FOR NEXT WEEK WITH THE BEST CHANCES OF
LATE DAY THUNDERSTORMS BEING ON TUESDAY AND WEDNESDAY. FUELS ARE
STILL GREEN BUT SLOW DRYING WILL TAKE PLACE THROUGH NEXT WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
WEILAND/KMD
Hazardous weather outlook, Jun 26, 1:55 PM MST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
255 PM MDT FRI JUN 26 2009
NEZ001>003-019>021-054-055-WYZ059>070-271100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
255 PM MDT FRI JUN 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL SPREAD EAST ACROSS THE REGION THROUGH THIS
EVENING. THE STORMS WILL PRODUCE HEAVY RAINFALL...SMALL HAIL AND
WIND GUSTS TO 50 MPH. SOME OF THE STORMS WILL PRODUCE LARGE HAIL
AND STRONG WIND GUSTS OVER THE NEBRASKA PANHANDLE AND NEARBY AREAS
IN SOUTHEAST WYOMING THROUGH 9 PM. A SEVERE THUNDERSTORM WATCH IS
IN EFFECT FOR THOSE AREAS UNTIL 9 PM. THE HEAVY RAINFALL MAY CAUSE
MINOR FLOODING OF SMALL STREAMS AND LOW LYING AREAS THIS AFTERNOON
AND EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE WILL BE A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MAINLY IN
THE HIGHER TERRAIN OF SOUTHEAST WYOMING ON SUNDAY AND MONDAY.
THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS TUESDAY THROUGH
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING
IN THE WESTERN NEBRASKA PANHANDLE. SPOTTERS ARE ENCOURAGED TO
REPORT ANY HAIL OBSERVED...ALONG WITH STRONG WIND OR RAINFALL
AMOUNTS.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WEILAND
In the hours before
Special weather statement, Jun 26, 2:03 PM MST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MDT FRI JUN 26 2009
NEZ020-054-WYZ068>070-262130-
BANNER-CHEYENNE FOOTHILLS-GOSHEN-KIMBALL-PINE BLUFFS-
303 PM MDT FRI JUN 26 2009
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE...NORTHWESTERN
KIMBALL...SOUTHEASTERN GOSHEN AND SOUTHWESTERN BANNER COUNTIES UNTIL
330 PM MDT...
AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
WHITAKER TO 11 MILES EAST OF NORTH CHEYENNE TO 7 MILES WEST OF
CARPENTER...MOVING NORTHEAST AT 50 MPH.
HEAVY RAIN...WITH MINOR LOCAL FLOODING...SMALL HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
PEOPLE IN BANNER...GOSHEN...KIMBALL AND LARAMIE COUNTIES...INCLUDING
THE CITIES OF CARPENTER...BURNS...GUN BARREL...MERIDEN REST AREA AND
PINE BLUFFS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 369 AND
402.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 6.
EISE
Special weather statement, Jun 26, 2:08 PM MST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
308 PM MDT FRI JUN 26 2009
NEZ020-054-WYZ069-070-262145-
BANNER-CHEYENNE FOOTHILLS-KIMBALL-PINE BLUFFS-
308 PM MDT FRI JUN 26 2009
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE...
SOUTHWESTERN BANNER AND WESTERN KIMBALL COUNTIES UNTIL 345 PM MDT...
AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
BURNS TO CARPENTER...MOVING EAST AT 40 MPH.
HEAVY RAIN...WITH MINOR FLOODING...SMALL HAIL...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THESE STORMS.
PEOPLE IN BANNER...KIMBALL AND LARAMIE COUNTIES...INCLUDING THE
CITIES OF CARPENTER...BURNS...PANORAMA POINT AND PINE BLUFFS...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 374 AND
402.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 8.
EISE
Special weather statement, Jun 26, 2:12 PM MST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
312 PM MDT FRI JUN 26 2009
NEZ001>003-262145-
BOX BUTTE-DAWES-SIOUX-
312 PM MDT FRI JUN 26 2009
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX...NORTHWESTERN BOX
BUTTE AND SOUTHWESTERN DAWES COUNTIES UNTIL 345 PM MDT...
AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
BELMONT TO 12 MILES EAST OF AGATE...MOVING EAST AT 25 MPH.
HEAVY RAIN...WITH MINOR FLOODING...SMALL HAIL...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THESE STORMS.
PEOPLE IN BOX BUTTE...DAWES AND SIOUX COUNTIES...INCLUDING THE CITY
OF BELMONT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
EISE
Special weather statement, Jun 26, 2:39 PM MST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
339 PM MDT FRI JUN 26 2009
NEZ002-003-262245-
BOX BUTTE-DAWES-
339 PM MDT FRI JUN 26 2009
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOX BUTTE AND
SOUTHERN DAWES COUNTIES UNTIL 445 PM MDT...
AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELMONT...OR 28 MILES SOUTHWEST OF
CHADRON...MOVING NORTHEAST AT 35 MPH.
HEAVY RAIN...SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.
PEOPLE IN BOX BUTTE AND DAWES COUNTIES...INCLUDING THE CITY OF
BELMONT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
EISE
Special weather statement, Jun 26, 2:49 PM MST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
349 PM MDT FRI JUN 26 2009
NEZ020-054-262215-
BANNER-KIMBALL-
349 PM MDT FRI JUN 26 2009
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KIMBALL AND SOUTHERN
BANNER COUNTIES UNTIL 415 PM MDT...
AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OLIVER RESERVOIR...OR 7 MILES WEST OF
KIMBALL...MOVING NORTHEAST AT 25 MPH.
HEAVY RAIN...WITH MINOR FLOODING...SMALL HAIL...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.
PEOPLE IN BANNER AND KIMBALL COUNTIES...INCLUDING THOSE NEAR OLIVER
RESERVOIR...KIMBALL AND BENNETT RESERVOIR...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 9 AND
23.
EISE
Special weather statement, Jun 26, 2:56 PM MST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
356 PM MDT FRI JUN 26 2009
NEZ002-262230-
DAWES-
356 PM MDT FRI JUN 26 2009
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWES COUNTY UNTIL 430
PM MDT...
AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF CHIMNEY BUTTE...OR 22 MILES
SOUTHWEST OF CHADRON...MOVING NORTHEAST AT 25 MPH.
HEAVY RAIN...SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.
THIS STORM WILL BE NEAR...
CHIMNEY BUTTE BY 405 PM MDT.
CHADRON STATE PARK IS ALSO IN THE PATH OF THIS STORM.
EISE
Thunderstorm Wind, Kimball
- When
- June 26, 2:58 PM MST to 3:23 PM MST
- Where
- Kimball County, (Ibm)kimball Arpt to 7 mi N of Dix
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.180, -103.680
Measured gust at the Kimball airport with estimated gusts to 60 mph north of Dix, Nebraska.
Thunderstorm Wind, Cheyenne
- When
- June 26, 3:40 PM MST to 4:15 PM MST
- Where
- Cheyenne County, (Sny)sidney Arpt to Lodgepole
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.100, -102.980
Thunderstorm Wind, Morrill
- When
- June 26, 3:40 PM MST to 4:18 PM MST
- Where
- Morrill County, Bridgeport to 10 mi SE of Broadwater
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.670, -103.100
Strong winds damaged some trees.
Thunderstorm Wind, Scotts Bluff
- When
- June 26, 3:49 PM MST
- Where
- Scotts Bluff County, 1.99 mi WNW of Gering
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Park/Forest Service
- Coordinates
- 41.832, -103.705
Wind gust recorded at Scotts Bluff National Monument.
Thunderstorm Wind, Box Butte
- When
- June 26, 3:50 PM MST
- Where
- Box Butte County, 13.81 mi W of Letan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.050, -103.196
Strong winds caused considerable blowing dust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Maryland, June 26, 20092 deaths · 6 injured · 1.5 in hail · 21 events
- Tornadoes and Flash Flooding in North Dakota, June 26 to 30, 2009$897,000 · EF1 · 45 events
- Tornado and Hail in Connecticut, June 26, 2009$1.8 million · EF1 · 24 events
- Tornadoes and Hail in Nebraska, June 26, 2009$502,000 · EF1 · 30 events
- Hail and Damaging Winds in Pennsylvania, June 26, 2009$555,000 · 1 in hail · 14 events
- Flash Flood and Hail in Idaho, June 26, 2009$700,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Tennessee, June 26, 2009$255,000 · 70 kt wind · 5 events
- Tornado and Damaging Winds in Colorado, June 26, 2009$145,000 · EF0 · 16 events
- Flooding in Maine, June 26, 2009$274,000 · 2 events
- Flash Flood in Maine, June 26, 2009$212,000 · 1 event
- Tornadoes and Flash Flood in North Dakota, June 26, 2009$74,000 · EF0 · 22 events
- Damaging Winds in North Carolina, June 26, 2009$135,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 173772, 173776, 173779, 173774, 173784.